Swollen lip and itchy rash

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
bennyboy
Guest
Posts: 1
Joined: Wed Sep 09, 2009 3:31 am
Gender: Male

Swollen lip and itchy rash

Postby bennyboy » Wed Sep 09, 2009 3:54 am

I have recently been plagued with sudden outbreaks of my lip swelling and hives all over my body...mainly on back and chest. It first started about a month ago, but now it happens to me every night. One part of my lip (varies) will swell up to where it looks as if it is going to burst, anhd I start itching all over and break out with hives. This all started a few days after I was stung by a wasp about a month ago. I don't know if that has anything to do with this or not, I'm just needing some relief. I can't take Benadryl, I have tried. PLEASE HELP!!!

User avatar
Theresa Jones, RN
Nurse
Posts: 2365
Joined: Tue Sep 28, 2004 10:21 am

Re: Swollen lip and itchy rash

Postby Theresa Jones, RN » Wed Oct 07, 2009 5:35 pm

Hi bennyboy,
An allergic reaction can be mild and self limiting and present as hives, rash, itching, sneezing, watery eyes, etc. More severe life threatening reactions can range from for example,swelling of the face, eyes, lips, tongue, difficulty breathing, wheezing, difficulty swallowing, etc. which require prompt medical interventions. Each exposure to the allergen typically makes the reaction worse. Over the counter medications or antihistamines which may be used for mild reactions are benadryl and loratadine. Prescription medications such as hydroxyzine, corticosteroids, etc. may be used in more difficult cases. I would strongly suggest that you have an evaluation by your primary care provider to ascertain what causative factor is responsible for your symptoms. Allergic reactions can again be very serious. Best wishes!
Sincerely,
Theresa Jones, RN


Return to “Dermatology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.